Alert archive / Alaska / High Wind Watches in 2006
High Wind Watch 4, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Oct 16, 2006, 11:56 PM AKDT. It took effect at Oct 18, 2006, 6:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 11:56 PM AKDT (07:56 UTC)
- In effect from
- Oct 18, 2006, 6:00 AM AKDT
- Expired
- Oct 18, 2006, 5:01 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 171256 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 456 AM ADT TUE OCT 17 2006 ...HIGH WIND IN STORE FOR THE WESTERN ALEUTIANS... .A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS WEDNESDAY AND BRING POTENTIALLY DANGEROUS WIND TO THE REGION. AKZ191-180100- /X.NEW.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 456 AM ADT TUE OCT 17 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS INTO THE CENTRAL BERING ON WEDNESDAY. WEST WIND WILL INCREASE WEDNESDAY MORNING TO 50 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH. THESE GUSTS MAY PERSIST INTO WEDNESDAY EVENING BEFORE SLOWLY DECREASING. STRONG WIND WILL PERSIST THROUGH THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK72 PAFC 172358 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 358 PM ADT TUE OCT 17 2006 ...HIGH WIND IN STORE FOR THE WESTERN ALEUTIANS... .A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS WEDNESDAY AND BRING HIGH WINDS TO THE REGION. AKZ191-181400- /X.CON.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 358 PM ADT TUE OCT 17 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS INTO THE CENTRAL BERING ON WEDNESDAY. WEST WIND WILL INCREASE WEDNESDAY MORNING TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY PERSIST INTO WEDNESDAY EVENING BEFORE SLOWLY DECREASING. WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY HAZARDOUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 181252 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 452 AM ADT WED OCT 18 2006 ...HIGH WIND FOR THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE CENTER MOVING INTO TH WESTERN BERING WILL BRING DANGEROUS WIND TO THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON THROUGH TONIGHT. AKZ191-190100- /X.UPG.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/ /X.NEW.PAFC.HW.W.0004.061018T2000Z-061019T1000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 452 AM ADT WED OCT 18 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM ADT THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM ADT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING DANGEROUS WINDS TO THE WESTERN ALEUTIAN THIS AFTERNOON THROUGH TONIGHT. WIND WILL BECOME WEST THIS MORNING AND INCREASE TO 40 TO 55 MPH WITH GUSTS TO 75 MPH THIS AFTERNOON. THESE GUSTS WILL PERSIST THROUGH THE EVENING BEFORE DIMINISHING TO 60 MPH AFTER MIDNIGHT. GUSTS TO 55 MPH WILL CONTINUE THROUGH THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ187-190100- /X.NEW.PAFC.HW.A.0005.061019T0200Z-061019T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 452 AM ADT WED OCT 18 2006 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING STRONG WIND TO THE CENTRAL ALEUTIANS TODAY. BY THIS EVENING WEST WIND WILL INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY PERSIST THROUGH TONIGHT. WEST WIND WILL CONTINUE TO GUST TO 60 MPH BEFORE DIMINISHING THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 181301 CCA NPWALU URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 459 AM ADT WED OCT 18 2006 CORRECTED TYPOS ...HIGH WIND FOR THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE CENTER MOVING INTO THE WESTERN BERING WILL BRING DANGEROUS WIND TO THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON THROUGH TONIGHT. AKZ191-190115- /X.UPG.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/ /X.COR.PAFC.HW.W.0004.061018T2000Z-061019T1000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 459 AM ADT WED OCT 18 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM ADT THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM ADT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING DANGEROUS WINDS TO THE WESTERN ALEUTIANS THIS AFTERNOON THROUGH TONIGHT. WIND WILL BECOME WEST THIS MORNING AND INCREASE TO 40 TO 55 MPH WITH GUSTS TO 75 MPH THIS AFTERNOON. THESE GUSTS WILL PERSIST THROUGH THE EVENING BEFORE DIMINISHING TO 60 MPH AFTER MIDNIGHT. GUSTS TO 55 MPH WILL CONTINUE THROUGH THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ187-190115- /X.NEW.PAFC.HW.A.0005.061019T0200Z-061019T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 459 AM ADT WED OCT 18 2006 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING STRONG WIND TO THE CENTRAL ALEUTIANS TODAY. BY THIS EVENING WEST WIND WILL INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY PERSIST THROUGH TONIGHT. WEST WIND WILL CONTINUE TO GUST TO 60 MPH BEFORE DIMINISHING THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 16, 11:00 AM AKDT, 12 hours 56 minutes earlier.
Area forecast discussion, Oct 16, 11:00 AM AKDT, 12 hours 56 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 PM ADT MON OCT 16 2006 .DISCUSSION...THE UPPER LEVEL RIDGE THAT WAS OVER SOUTH CENTRAL ALASKA THIS WEEKEND HAS NOW PUSHED EASTWARD INTO THE YUKON TERRITORIES. THIS RIDGE WILL CONTINUE EASTWARD AND DIMINISH. A COLD UPPER LEVEL LOW OVER THE BERING SEA WILL RETROGRADE INTO EASTERN RUSSIA AS THE REMNANTS OF TYPHOON SOULIK...CURRENTLY WELL SOUTH OF ATTU...WILL MOVE SOUTH OF DUTCH HARBOR TUESDAY AFTERNOON. THIS WARM SYSTEM WILL AMPLIFY THE UPPER TROUGH OVER THE CENTRAL ALEUTIANS TOMORROW AFTERNOON AS IT PASSES THROUGH THE AREA AND MOVES INTO THE GULF OF ALASKA WEDNESDAY MORNING. THIS SYSTEM IS EXPECTED TO MOVE ACROSS THE GULF INTO SOUTHEAST ALASKA WEDNESDAY NIGHT. ONE THING TO WATCH WITH THIS SYSTEM IS TO MAKE SURE IT DOES NOT STRENGTHEN IN THE GULF AREA AND BEND FURTHER TO THE LEFT IN ITS TRACK WHICH WOULD PUT IT CLOSER TO THE NORTH GULF COAST. THIS SEEMS UNLIKELY AT THIS TIME DUE TO THE LACK OF COLD AIR TO FEED INTO IT FROM EASTERN RUSSIA. HOWEVER SINCE THIS IS AN EXTRA-TROPICAL SYSTEM IT STILL MERITS WATCHING. THE LOW IN THE BERING SEA YESTERDAY HAS MOVED INTO THE GULF OF ANADYR AS A SECONDARY LOW HAS DEVELOPED NEAR THE PRIBILOF ISLANDS AND MOVES NORTHWARD. THIS SECONDARY LOW IS INCREASING THE PRESSURE GRADIENT BETWEEN IT AND THE KUSKOKWIM DELTA COAST AND BRINGING GALE FORCE WINDS TO THIS AREA. MODELS ARE DOING WELL IN THE NEAR TERM WITH MUCH BETTER AGREEMENT TODAY WITH THE MOVEMENT OF SOULIK SOUTH OF THE ALEUTIANS AND EVEN INTO THE GULF. BOTH THE NAM AND GFS ARE CONSISTENT WITH THE TRACK WITH THE BIGGEST ISSUE BEING WHEN THE TRIPLE POINT LOW BECOMES THE MAIN LOW SOMETIME FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WHEN IT IS IN THE SOUTHWESTERN GULF. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 155 170 171 172 175 176. FIRE WEATHER...NONE. OCT 06
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:27 PM AKDT | Dense Fog Advisory | AFC | 13 hr | |
| Oct 16, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Oct 16, 11:00 PM AKDT | Small Craft Advisory | AFC | 14 hr | |
| Oct 16, 11:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Oct 17, 5:30 AM AKDT | Gale Warning | AFC | 66 hr | |
| Oct 17, 5:30 AM AKDT | Storm Warning | AFC | 30 hr | |
| Oct 17, 11:00 AM AKDT | Gale Warning | AFC | 3 days | |
| Oct 17, 11:00 AM AKDT | Small Craft Advisory | AFC | 2 hr | |
| Oct 17, 11:00 AM AKDT | Small Craft Advisory | AFC | 4 hr | |
| Oct 17, 11:00 AM AKDT | Storm Warning | AFC | 36 hr | |
| Oct 17, 1:15 PM AKDT | Gale Warning | AFC | 46 hr | |
| Oct 17, 1:15 PM AKDT | Storm Warning | AFC | 10 hr | |
| Oct 17, 2:30 PM AKDT | Gale Warning | AFC | 33 hr | |
| Oct 17, 2:30 PM AKDT | Small Craft Advisory | AFC | 33 hr | |
| Oct 17, 2:45 PM AKDT | Storm Warning | AFC | 8 hr |
Nearby
High Wind Watches in Alaska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.